Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Iterative and Petrov-Galerkin methods for solving a system of one-dimensional nonlinear elliptic equations


Authors: Ben Yu Guo and J. J. H. Miller
Journal: Math. Comp. 58 (1992), 531-547
MSC: Primary 65L10; Secondary 65L60
DOI: https://doi.org/10.1090/S0025-5718-1992-1122057-9
MathSciNet review: 1122057
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two sequences of supersolutions and subsolutions are constructed. Their limits are the solutions of a system of one-dimensional nonlinear elliptic equations. A Petrov-Galerkin scheme is proposed. The existence of solutions of the resulting discrete system is proved by an iteration which also provides a numerical method.


References [Enhancements On Off] (What's this?)

  • [1] D. G. Aronson and H. F. Weinberger, Multidimensional non-linear diffusion arising in population genetics, Adv. in Math. 30 (1978), 33-76. MR 511740 (80a:35013)
  • [2] I. P. Boglaev and J. H. Miller, Petrov-Galerkin and Green's function methods for nonlinear boundary value problems with application to semiconductor devices, Proc. Roy. Irish Acad. Sect. A 88 (1988), 153-168. MR 986221 (90h:65128)
  • [3] I. Christie, D. F. Griffiths, A. R. Mitchell, and O. C. Zienkiewicz, Finite element methods for second order differential equations with significant first derivatives, J. Numer. Methods Engrg. 10 (1976), 1389-1396. MR 0445844 (56:4178)
  • [4] P. Fife and M. M. Tang, Comparison principles for reaction-diffusion systems, J. Differential Equations 40 (1981), 168-185. MR 619132 (82e:35045)
  • [5] -, Corrigendum, J. Differential Equations 51 (1984), 442-447. MR 735208 (85f:35111)
  • [6] P. Grindrod and B. D. Sleeman, Comparison principles in the analysis of reaction-diffusion systems modelling unmyelinated nerve-fibres, IMA J. Math. Appl. Med. Biol. 1 (1984), 343-363. MR 868938 (88j:92022)
  • [7] Guo Ben-yu and A. R. Mitchell, Analysis of a non-linear difference scheme in reaction-diffusion, Numer. Math. 49 (1986), 511-527. MR 856382 (87m:65129)
  • [8] Guo Ben-yu and J. H. Miller, Iterative and Petrov-Galerkin methods for two-point boundary value problems with discontinuous data and their application to semiconductor device modelling, INCA preprint, No. 10, 1988. MR 990249 (89j:65008)
  • [9] Kuo Pen-yu and A. R. Mitchell, The stability of Petrov-Galerkin method for solving initial-boundary problem of convection-diffusion equation, Acta Math. Sinica 26 (1983), 54-64. MR 694727 (85b:65091)
  • [10] I. Babuška and J. E. Osborn, Generalized finite element methods: Their performance and their relation to mixed methods, SIAM J. Numer. Anal. 20 (1983), 510-536. MR 701094 (84h:65076)
  • [11] Guo Ben-yu, Difference methods for partial differential equations, Science Press, Beijing, 1988.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10, 65L60

Retrieve articles in all journals with MSC: 65L10, 65L60


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1992-1122057-9
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society